MAUDE Adverse Event Report: REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX2505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter: the customer contact information, including first name, phone, fax, and e-mail address, was not provided.The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other" in section).Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an anterior communicating artery aneurysm, the 2.5mm x 5cm g2 complex xtrasoft (641cx2505/s14210) thermo-mechanical coil delivery system was advanced through the echelon-10 (medtronic) microcatheter body/shaft but strong resistance was encountered, and the coil became stuck and could no longer be advanced.The embolic coil was noted to be stretched before exiting the microcatheter.The coil was subsequently removed from the microcatheter.The embolic coil was still attached to the delivery system when removed.The same microcatheter was used to complete the case.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.Prior to this coil, two coils were advanced through the same microcatheter without resistance.The coil delivery system was prepped without any difficulty.The user continuously verified that the introducer tip and microcatheter hub remained aligned.When the unusual friction occurred during advancement, the user verified that the flush lines were open and properly pressurized.The product will be returned for evaluation.The concomitant microcatheter will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion].As reported by a healthcare professional, during a coil embolization of an anterior communicating artery aneurysm, the 2.5mm x 5cm mfr site complex xtrasoft (641cx2505/s14210) thermo-mechanical coil delivery system was advanced through the echelon-10 (medtronic) microcatheter body/shaft but strong resistance was encountered, and the coil became stuck and could no longer be advanced.The embolic coil was noted to be stretched before exiting the microcatheter.The coil was removed from the microcatheter and the embolic coil was still attached to the delivery system when removed.The same microcatheter was used to complete the case.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.Prior to this coil, two coils were advanced through the same microcatheter without resistance.The coil delivery system was prepped without any difficulty.The user continuously verified that the introducer tip and microcatheter hub remained aligned.When the unusual friction occurred during advancement, the user verified that the flush lines were open and properly pressurized.No further information was provided.The mfr site complex xtrasoft device was returned for evaluation.The package label returned with the device matches the complaint information.The device was partially unsheathed indicated by the length of the introducer proximal to the resheathing tool.The embolic coil was returned advanced out of the green introducer.No kinks were observed in the device positioning unit (dpu) core wire.The embolic coil was visually observed to be stretched.The articulating joint¿s location was observed to be in the translucent part of the introducer, indicating that the 5 cm embolic coil was stretched.The embolic coil distal ball tip was present and intact.The articulating joint was observed intact and connected to the embolic coil.The embolic coil was stretched from near its distal end to its proximal end.The blue suture was seen present and exposed at the proximal end of the embolic coil.No other damage besides stretching was found on embolic coil.The v-notch of the resheathing tool was observed to have been deformed.The device was unable to be advanced or retracted because of the embolic coil¿s stretched condition.Because of this, the device¿s ability to advance in a microcatheter is unable to be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of coil unraveled/stretched was confirmed based on the observed condition of the embolic coil.The complaint description indicates that resistance was felt in the microcatheter and the device became stuck.The stretching of the embolic coil is likely the result of the physician using force in their attempts to retract the device from the microcatheter.The complaint of impeded in microcatheter could not be confirmed.The device was unable to be advanced in a microcatheter due to its stretched condition.The source of the resistance felt in the microcatheter is unknown.The microcatheter was not returned and therefore, cannot be tested.The damage to the resheathing tool indicates that the device was not properly unlocked.The instructions for use (ifu) instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool and may cause damage to the embolic coil.100% of embolic coils are inspected during manufacturing.In addition, 100% of resheathing tools are inspected.Thus, it is unlikely that the devices left manufacturing with the observed damage.Impeded in microcatheter and coil unraveled/stretched are known potential issues associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Without the return of the concomitant microcatheter, the cause of the reported event cannot be determined.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event.Although a definitive conclusion cannot be made, based on the analysis, it appears that procedural and handling factors, including device manipulation and device interaction, may have contributed to the reported failure and subsequent damage.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
G2 COMPLEX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7790336
Report Number3008114965-2018-00714
Device Sequence Number2336352
Product Code KRD
UDI-Device Identifier10878528008931
UDI-Public10878528008931
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number641CX2505
Device Lot NumberS14210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 (MEDTRONIC) MICROCATHETER.